Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Dodge City, KS

July 29, 2016Clark County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 29, 2016, 3:09 AM CDT for Clark County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 3:09 AM CDT (08:09 UTC)
Expired
Jul 29, 2016, 4:15 AM CDT
In force
66 min
Issued by
NWS Dodge City, KS

County Clark County, KS

The radar

The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

730 
WWUS83 KDDC 290809
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
309 AM CDT FRI JUL 29 2016
 
KSZ078-088-290915-
FORD KS-CLARK KS-
309 AM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FORD...AND CLARK
COUNTIES UNTIL 415 AM CDT...

AT 308 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF MINNEOLA...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...MINNEOLA...BLOOM...CLARK STATE LAKE AND ACRES. 

LAT...LON 3701 9995 3729 10009 3739 10009 3739 10011
      3747 10011 3748 10015 3759 10003 3743 9956
      3738 9956 3738 9954 3727 9954
TIME...MOT...LOC 0808Z 306DEG 25KT 3749 10004 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:29 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 29, 2:29 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
229 AM CDT FRI JUL 29 2016

...Updated short and long term sections...

.SHORT TERM...(Today and tonight)
Issued at 228 AM CDT Fri Jul 29 2016

Scattered thunderstorms will be possible this morning mainly east
of Highway 83 with the best chance across eastern portions of our
CWA. Otherwise expect partly to mostly cloudy skies and continued
easterly winds through tonight. Thunderstorm chances continue
across eastern portions of our CWA tomorrow night. Otherwise
expect clearing in the west with continued partly to mostly cloudy
skies in the east. Winds tonight look to shift to more of a
southeasterly direction. As for temperatures, highs today look to
only reach into the low to mid 80s with lows tonight falling into
the mid to upper 60s.

.LONG TERM...(Saturday through Thursday)
Issued at 228 AM CDT Fri Jul 29 2016

A chance of thunderstorms will continue across central Kansas
Saturday with partly cloudy skies expected elsewhere. A drier
weather pattern emerges Sunday into the early part of next week as
the upper level high shifts more north and eastward towards the
Plains. Winds shift to more of a southerly direction this weekend
into early parts of next week as a trough of low pressure develops
across eastern Colorado. Precipitation chances then look to
increase towards the later part of next week as the upper level
high shifts back west placing the Central High Plains under
northwest flow aloft. A series of disturbances moving down through
this flow may move into the area. As for temperatures, highs creep
up from around 90 degrees Saturday into the upper 90s by late
weekend into the early part of next week. Highs then decrease to
the low to mid 90s by the late part of next week. Lows look to
generally be around 70 degrees.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1152 PM CDT Thu Jul 28 2016

Scattered thunderstorms will be possible early this morning across
the TAF sites bringing periods of MVFR to IFR ceilings and
visibilities. VFR conditions are anticipated afterwards and into
the afternoon hours. Winds will generally be from an easterly
direction and less than 12 knots into this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  83  66  90  70 /  20  30  20  20
GCK  83  65  90  68 /  20  30  10  10
EHA  85  66  94  68 /  20  30  10  10
LBL  87  66  94  69 /  20  30  20  20
HYS  82  66  86  68 /  20  30  30  30
P28  84  69  91  72 /  30  30  30  30

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Jul 29, 2:35 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
235 AM CDT FRI JUL 29 2016

KSZ030-031-043>046-061>066-074>081-084>090-300745-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
235 AM CDT FRI JUL 29 2016 /135 AM MDT FRI JUL 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING MAINLY EAST
OF HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS
SATURDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
WEDNESDAY NIGHT THROUGH AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Jul 28, 11:53 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 PM CDT THU JUL 28 2016

KSZ044-045-290545-
NESS KS-LANE KS-
1153 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE AND
NORTHWESTERN NESS COUNTIES UNTIL 1245 AM CDT...

AT 1152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHIELDS...MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...UTICA...ALAMOTA...HEALY...SHIELDS...BEELER...PENDENNIS AND
ARNOLD.

LAT...LON 3870 10023 3859 9990 3828 10025 3858 10065
      3870 10052
TIME...MOT...LOC 0452Z 308DEG 31KT 3864 10049

GERARD
Special weather statement, Jul 29, 1:39 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
139 AM CDT FRI JUL 29 2016

KSZ080-081-090-290745-
KIOWA KS-BARBER KS-PRATT KS-
139 AM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN PRATT...BARBER AND EAST CENTRAL KIOWA COUNTIES UNTIL 245
AM CDT...

AT 139 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR CROFT...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...SHARON...SAWYER...HAZELTON...ISABEL...
COATS...LAKE CITY...SUN CITY...CROFT AND WELLSFORD.

LAT...LON 3700 9862 3738 9899 3738 9901 3751 9914
      3762 9904 3745 9846 3739 9846 3738 9835
      3700 9835
TIME...MOT...LOC 0639Z 304DEG 14KT 3751 9903

UMSCHEID
Special weather statement, Jul 29, 3:09 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
309 AM CDT FRI JUL 29 2016

KSZ078-088-290915-
FORD KS-CLARK KS-
309 AM CDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FORD...AND CLARK
COUNTIES UNTIL 415 AM CDT...

AT 308 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF MINNEOLA...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...MINNEOLA...BLOOM...CLARK STATE LAKE AND ACRES.

LAT...LON 3701 9995 3729 10009 3739 10009 3739 10011
      3747 10011 3748 10015 3759 10003 3743 9956
      3738 9956 3738 9954 3727 9954
TIME...MOT...LOC 0808Z 306DEG 25KT 3749 10004

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:53 PM CDTSpecial Weather StatementDDCLane52 min
Jul 29, 1:39 AM CDTSpecial Weather StatementDDCBarber66 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.